Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Oct 30, 2010, 3:32 AM EDT for 39 counties in Indiana. It took effect at Oct 30, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2010, 3:32 AM EDT (07:32 UTC)
- In effect from
- Oct 30, 2010, 12:00 PM EDT
- Expired
- Oct 30, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS83 KIND 300732 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 AM EDT SAT OCT 30 2010 ...ENHANCED FIRE DANGER TODAY... .SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH THIS AFTERNOON COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT WILL CREATE AN ENHANCED FIRE DANGER. INZ051>057-060>065-067>072-301545- /O.UPG.KIND.FW.A.0008.101030T1600Z-101030T2300Z/ /O.NEW.KIND.FW.W.0009.101030T1600Z-101030T2300Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 332 AM EDT SAT OCT 30 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 GUSTY WINDS AND LOW RELATIVE HUMIDITIES THREATEN TO PROMOTE FIRE SPREAD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ INZ021-028>031-035>049-301545- /O.NEW.KIND.FW.W.0009.101030T1600Z-101030T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 332 AM EDT SAT OCT 30 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49 GUSTY WINDS AND LOW RELATIVE HUMIDITIES THREATEN TO PROMOTE FIRE SPREAD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 50
3 follow-up statements
351 WWUS83 KIND 301452 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1052 AM EDT SAT OCT 30 2010 ...ENHANCED FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING... .SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH THIS AFTERNOON COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 30 PERCENT WILL CREATE AN ENHANCED FIRE DANGER. INZ021-028>031-035>049-051>057-060>065-067>072-302300- /O.CON.KIND.FW.W.0009.101030T1600Z-101030T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1052 AM EDT SAT OCT 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 GUSTY WINDS AND LOW RELATIVE HUMIDITIES THREATEN TO PROMOTE FIRE SPREAD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RYAN
796 WWUS83 KIND 301952 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 PM EDT SAT OCT 30 2010 ...ENHANCED FIRE DANGER THROUGH 7 PM... .SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH THIS AFTERNOON COMBINED WITH MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL CREATE AN ENHANCED FIRE DANGER. INZ021-028>031-035>049-051>057-060>065-067>072-302300- /O.CON.KIND.FW.W.0009.000000T0000Z-101030T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 352 PM EDT SAT OCT 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 GUSTY WINDS AND LOW RELATIVE HUMIDITIES THREATEN TO PROMOTE FIRE SPREAD THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
107 WWUS83 KIND 302300 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EDT SAT OCT 30 2010 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE... INZ021-028>031-035>049-051>057-060>065-067>072-310000- /O.EXP.KIND.FW.W.0009.000000T0000Z-101030T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 700 PM EDT SAT OCT 30 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 LOOK FOR WIND SPEEDS TO DIMINISH TO 5 TO 10 MPH WHICH WILL HELP IMPROVE THE FIRE WEATHER THREAT. $$ JH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:26 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 30, 3:26 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 AM EDT SAT OCT 30 2010 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...AND FIRE WEATHER SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BUT ONLY BRING SOME CLOUDS WITH IT. OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS FOR CENTRAL INDIANA THROUGH NEXT WEEK. && .NEAR TERM /TODAY/... FOCUS IS ON TEMPERATURES. FIRE WEATHER CONCERNS ARE DISCUSSED IN THE FIRE SECTION BELOW. MODELS ARE IN AGREEMENT SO WILL USE A BLEND. WILL LET THE FREEZE WARNING RIDE AS TEMPERATURES ARE GETTING CLOSE TO OR ARE BELOW FREEZING ACROSS MUCH OF THE WARNING AREA. ALTHOUGH A FEW SITES ARE BELOW FREEZING OUTSIDE OF THE WARNING...WINDS SHOULD PICK UP SOON AND BOOST READINGS BACK TO JUST ABOVE FREEZING. GOOD WARM ADVECTION SHOULD KICK IN TODAY AHEAD OF AN APPROACHING COLD FRONT. WITH ONLY SOME PASSING HIGH CLOUDS TO INTERFERE...SHOULD STILL SEE A GOOD AMOUNT OF SUN. TEMPERATURES WENT HIGHER THAN MAV MOS YESTERDAY AND SEE NO REASON WHY THEY SHOULD NOT AGAIN TODAY GIVEN THE ABOVE. WILL GO A COUPLE OF DEGREES ABOVE MAV FOR HIGHS. && .SHORT TERM /TONIGHT THROUGH MONDAY/... FOCUS IS ON TEMPERATURES. MODELS CONTINUE TO BE IN DECENT AGREEMENT SO WILL USE A BLEND. FRONT WILL PASS THROUGH THE AREA TONIGHT. TIME SECTIONS INDICATE SOME CLOUDS WITH IT...LEADING TO PARTLY CLOUDY SKIES. CLOUDS/WINDS SHOULD KEEP TEMPERATURES FROM GETTING QUITE AS COOL AS PREVIOUS NIGHTS...AND MAV REFLECTS THIS WELL. WENT CLOSE TO MOS. COOLER AIR WILL FILTER IN BEHIND THE FRONT FOR SUNDAY. ALTHOUGH THERE WILL BE SOME SCATTERED CLOUDS AROUND...TEMPERATURES SHOULD BE ABLE TO REACH THE MAV NUMBERS. PARTLY CLOUDY CONDITIONS WILL CONTINUE INTO MONDAY WITH SOME MID CLOUD MOVING INTO THE AREA AHEAD OF AN UPPER WAVE. MAV STILL LOOKS REASONABLE FOR HIGHS GIVEN THE EXPECTED SKY COVER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL PATTERN TO AMPLIFY THROUGH THE EXTENDED...AS UPPER LEVEL ENERGY PHASES WITH SURFACE CYCLOGENESIS ALONG OR JUST OFF THE EAST COAST BY LATE WEEK. DEGREE AND TIMING OF PHASING REMAINS SOMEWHAT IN QUESTION...OP GFS AND UKMET LARGELY CONTINUES TO KEEP SUBTROPICAL AND POLAR JET ENERGY SEPARATED AND INDICATE A FLATTER LESS AMPLIFIED PATTERN LATE NEXT WEEK WHILE THE ECMWF AND GEM SUGGEST A MUCH MORE PHASED PATTERN. HAVE LEANED CLOSER TOWARDS HPC APPROACH OF A MORE PHASED UPPER FLOW PATTERN WITH DEEP TROUGHING DEVELOPING OVER THE EASTERN U S. OVERALL IMPACTS FOR CENTRAL INDIANA NEXT WEEK WILL BE FOR COOLER THAN NORMAL TEMPERATURES AND PERIODIC INCREASES IN CLOUDS AS NORTHWEST FLOW ALOFT DEVELOPS OVER THE GREAT LAKES AND MUCH OF THE MIDWEST ON THE BACK SIDE OF THE DEVELOPING TROUGH ALONG THE EAST COAST. STILL HIGH UNCERTAINTY AS TO WHETHER ANY PRECIPITATION ASSOCIATED WITH THE SYSTEM CAN DEVELOP FAR ENOUGH WEST TO IMPACT THE REGION. HAVE ELECTED TO MAINTAIN A DRY FORECAST AT THIS TIME AND WILL MONITOR TRENDS OVER THE NEXT SEVERAL DAYS AS THE PATTERN EVOLVES. HIGHS WILL MAINLY RANGE FROM THE UPPER 40S TO MID 50S FOR MUCH OF NEXT WEEK WITH LOWS IN THE 30S. && .FIRE... DRY AIR IS IN PLACE ACROSS THE AREA WITH DEWPOINTS IN THE 20S. NOT A LOT OF INCREASE IS EXPECTED AS LOW DEWPOINTS STILL EXTEND TO OUR SOUTHWEST. SOME DECREASE IS EVEN POSSIBLE WITH MIXING THIS AFTERNOON. THIS PLUS THE EXPECTED HIGHS TODAY PUTS MINIMUM HUMIDITIES NEAR OR BELOW 25 PERCENT ACROSS MUCH OF THE AREA. SUSTAINED WINDS WILL BE BORDERLINE RED FLAG CRITERIA ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA...BUT SHOULD REACH CRITERIA ACROSS THE NORTH. WINDS SHOULD GUST NEAR 30 MPH THIS AFTERNOON. FUEL MOISTURE IS NEAR OR BELOW CRITERIA ACROSS THE FORECAST AREA. GIVEN ALL OF THE ABOVE...AND AFTER COLLABORATING WITH SURROUNDING OFFICES...HAVE DECIDED TO GO AHEAD AN ISSUE A RED FLAG WARNING FOR THE ENTIRE FORECAST AREA FOR THIS AFTERNOON. && .AVIATION /300600Z TAF ISSUANCE/... VFR THROUGH THE PERIOD WITH CIRRUS BEING THE ONLY CLOUDS. NO FOG EXPECTED OVERNIGHT AS DEWPOINTS IN THE 20S AND LIGHT WINDS DEVELOPING OVERNIGHT AS PRESSURE GRADIENT INCREASES AS HIGH PRESSURE OVER THE OHIO VALLEY MOVES ON TO THE EAST. AN INCREASING PRESSURE GRADIENT LATER TODAY WILL PRODUCE SUSTAINED WINDS OF 12 TO 15 KNOTS AND GUSTS AS HIGH AS 25 KNOTS BY NOON. A WEAK AND DRY COLD FRONT WILL MOVE ACROSS INDIANA SATURDAY NIGHT...BUT ONLY EFFECTS WILL BE A WIND SHIFT TO THE NORTH OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM EDT TODAY FOR INZ040>042-048-049-056-057-064-065-071-072. RED FLAG WARNING FROM NOON TO 700 PM FOR ALL OF CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....RYAN FIRE...50 AVIATION...JH
Hazardous weather outlook, Oct 29, 9:42 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 942 PM EDT FRI OCT 29 2010 INZ021-028>031-035>039-043>047-051>055-060>063-067>070-310145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX- DAVIESS-MARTIN-LAWRENCE- 942 PM EDT FRI OCT 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS AND LOW HUMIDITY LEVELS WILL LEAD TO AN INCREASED FIRE DANGER SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ040>042-048-049-056-057-064-065-071-072-310145- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW- DECATUR-JACKSON-JENNINGS- 942 PM EDT FRI OCT 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. TEMPERATURES FALLING TO NEAR 30 DEGREES WITH LIGHT WINDS WILL LEAD TO FROST DEVELOPMENT LATE TONIGHT...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS AND LOW HUMIDITY LEVELS WILL LEAD TO AN INCREASED FIRE DANGER SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.